Alert archive / New York / Special Marine Warnings in 2014
Special Marine Warning 49, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 27, 2014, 7:18 PM EDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 27, 2014, 8:45 PM EDT
- In force
- 87 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Buffalo radar (KBUF), 91 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
664
WHUS51 KBUF 272318
SMWBUF
LEZ040-061-280045-
/O.NEW.KBUF.MA.W.0049.140727T2318Z-140728T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
718 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ERIE FROM RIPLEY TO DUNKIRK
* UNTIL 845 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS AND HAIL...
ABOUT 9 NM SOUTHWEST OF RIPLEY...MOVING NORTHEAST AT 20 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
RIPLEY...
BARCELONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4234 7981 4248 7986 4263 7945 4247 7937
4245 7942 4243 7942 4240 7946 4235 7956
4228 7973
TIME...MOT...LOC 2317Z 224DEG 19KT 4222 7988
$$
TMA2 follow-up statements
574
FZUS71 KBUF 272355
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT SUN JUL 27 2014
LEZ040-061-280045-
/O.CON.KBUF.MA.W.0049.000000T0000Z-140728T0045Z/
755 PM EDT SUN JUL 27 2014
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
LAKE ERIE FROM RIPLEY TO DUNKIRK...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 3 NM
NORTHWEST OF RIPLEY...MOVING NORTHEAST AT 20 KNOTS.
MULTIPLE WATERSPOUTS WERE SPOTTED OFF RIPLEY AROUND 730 PM.
THIS STRONG THUNDERSTORM WILL BE NEAR
BARCELONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4234 7981 4248 7986 4263 7945 4247 7937
4245 7942 4243 7942 4240 7946 4235 7956
4228 7973
TIME...MOT...LOC 2353Z 229DEG 19KT 4234 7977
$$
TMA956
FZUS71 KBUF 280013
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
813 PM EDT SUN JUL 27 2014
LEZ040-061-280022-
/O.CAN.KBUF.MA.W.0049.000000T0000Z-140728T0045Z/
813 PM EDT SUN JUL 27 2014
...SPECIAL MARINE WARNING IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4234 7981 4248 7986 4263 7945 4247 7937
4245 7942 4243 7942 4240 7946 4235 7956
4228 7973
TIME...MOT...LOC 0012Z 229DEG 19KT 4240 7966
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 27, 3:47 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 3:47 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT SUN JUL 27 2014
.SYNOPSIS...
LOW PRESSURE ACROSS EASTERN MICHIGAN WILL PIVOT AROUND AN UPPER
LEVEL DISTURBANCE...REACHING EASTERN NEW YORK STATE MONDAY MORNING. THIS
WILL BRING HEAVY RAINS TO PORTIONS OF WESTERN NEW YORK...WITH SOME
EMBEDDED THUNDERSTORMS. RAIN WILL LAST INTO MONDAY AND THEN A COOLER
PATTERN WILL SET UP FOR THE FIRST HALF OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
THE REMAINDER THE AFTERNOON SHOULD LARGELY BE DRY...WITH VISIBLE
SATELLITE SHOWING A SIGNIFICANT DRY SLOT ACROSS CENTRAL NEW YORK
WHICH IS ROUGHLY ALIGNED WITH WEAK MID-LEVEL RIDGING. A FEW SHOWERS
AND THUNDERSTORMS WILL CLIP THE SAINT LAWRENCE VALLEY...WITH SOME
LIGHT SHOWERS OR SPRINKLES POSSIBLE IN THE SOUTHERN TIER...BUT THE
VAST MAJORITY OF THE REGION SHOULD BE DRY WITH A FAIR AMOUNT OF
SUNSHINE THROUGH 700 PM. TEMPERATURES WILL BE IN THE UPPER 70S TO
LOWER 80S WITH THE COOLER TEMPERATURES ALONG THE LAKESHORES AND
ACROSS HIGHER TERRAIN.
CONDITIONS WILL DETERIORATE RAPIDLY THIS EVENING...AS STEADIER
RAINS MOVE INTO THE REGION FROM THE OHIO VALLEY. THERE CONTINUES
TO BE A POTENTIAL FOR FLOODING...WITH MOST MESOSCALE 12Z GUIDANCE
CONTINUING TO FORECAST LOCALIZED RAINFALL AMOUNTS OF 2 TO 3
INCHES. THE FORECAST CHALLENGE IS DETERMINING EXACTLY WHEN AND
WHERE THESE AMOUNTS WILL FALL...GIVEN THE CONVECTIVE ELEMENTS OF
AN OTHERWISE SYNOPTIC EVENT.
AN ANOMALOUSLY DEEP 500 MB TROUGH ACROSS THE CENTRAL GREAT LAKES
THIS AFTERNOON WILL PIVOT ACROSS THE LOWER LAKES...WITH THIS
FORECAST TO STRENGTHEN A SURFACE LOW WHICH WILL TAKE ROUGHLY A
SIMILAR TRACK. THE UPPER LEVEL TROUGHING AND DIFFLUENCE WILL ALIGN
WITH DEEP LOW LEVEL MOISTURE TO PRODUCE LARGE SCALE LIFT ACROSS OUR
REGION TONIGHT INTO MONDAY. ON TOP OF THIS...SUBTLE LOW AND MID
LEVEL BOUNDARIES WILL FOCUS RAINFALL...AND IT WILL BE THESE
MESOSCALE FEATURES WHICH COULD PUSH RAINFALL AMOUNTS OVER THE 2 INCH
THRESHOLD. 12Z RUNS OF THE NAM/RGEM HAVE SHIFTED SOUTHEAST WITH THE
HEAVIEST RAINFALL FROM PREVIOUS RUNS...WHILE THE GFS SEEMS TOO DEEP
WITH THE SURFACE LOW. 09Z SREF ENSEMBLES REFLECT 00/06Z GUIDANCE AND
PUT THE BULLS-EYE ACROSS THE NIAGARA FRONTIER...WITH THE LATEST RUNS
OF THE HRRR TENDING TO SUPPORT THESE SOLUTIONS. BASED ON THIS...HAVE
HIGH CONFIDENCE THAT THERE WILL BE HEAVY RAIN...BUT DO NOT HAVE HIGH
CONFIDENCE ON EXACTLY WHERE IT WILL BE...SINCE IT IS ONLY LIKELY TO
IMPACT A PORTION OF THE REGION. THE FORECAST FOLLOWS A CONSENSUS OF
ALL GUIDANCE...WHICH SUPPORTS THE CURRENT LOCATION OF THE FLOOD
WATCH. THE AREA MOST VULNERABLE IS URBAN AREAS AND THE BUFFALO
CREEKS...WHICH WOULD PROBABLY REACH FLOOD STAGE IF RAINFALL
TOTALS TOP 2 INCHES. LARGER BASINS ARE LESS LIKELY TO FLOOD...SINCE
THE AXIS OF HEAVY RAIN IS LIKELY TO BE TOO SMALL TO FILL A LARGER
BASIN SUCH AS THE GENESEE RIVER. ALSO...MOST RIVERS AND CREEKS ARE
AT FAIRLY LOW FLOWS TO START WITH.
EXPECT STEADY RAIN WITH EMBEDDED THUNDERSTORMS TO REACH WESTERN
PORTIONS OF THE SOUTHERN TIER AROUND SUNSET...THEN SLOWLY SPREAD
NORTHEAST TO BUFFALO LATE THIS EVENING AND ROCHESTER AROUND
MIDNIGHT. THERE IS A LIMITED SEVERE WEATHER POTENTIAL THIS
EVENING...HOWEVER WINDS ALOFT ARE FAIRLY LIGHT...AND NOT TERRIBLY
FAVORABLE FOR SEVERE WEATHER THOUGH A FEW STRONG STORMS CANNOT BE
RULED OUT. LATER TONIGHT...INSTABILITY WILL BECOME ELEVATED AS A
NORTHERLY SURFACE FLOW BECOMES ESTABLISHED.
THE AXIS OF HEAVY RAIN WILL SHIFT EASTWARD LATE TONIGHT INTO MONDAY
MORNING. MEANWHILE...MODERATE NORTHERLY FLOW WILL BE IN PLACE...WITH
GUSTS TO 25 MPH. THIS UPSLOPE COMPONENT COMBINED WITH COOLER
TEMPERATURES ALOFT AND UPPER LEVEL TROUGHING WILL CAUSE CLOUDS AND
POSSIBLY SHOWERS TO LINGER FOR MUCH OF THE DAY. COOLER AIR AND
CLOUDS KEEP TEMPERATURES IN THE 60S ON MONDAY...WHICH IS
UNSEASONABLY COOL FOR THIS TIME OF YEAR.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COOL AIR WILL REMAIN ACROSS THE EASTERN GREAT LAKES ON MONDAY
NIGHT...BUT THE DRIER AIR ALOFT AND SUBSIDENCE WILL SUPPRESS ANY
LAKE EFFECT RESPONSE OTHER THAN A THIN LAYER OF LAKE INDUCED
STRATOCU TO THE SOUTHEAST OF LAKES ERIE AND ONTARIO. EXPECT A COOL
AND DRY NIGHT WITH LOWS IN THE MID 40S TO NEAR 50 ACROSS THE
INTERIOR OF THE SOUTHERN TIER AND THE TUG HILL PLATEAU...TO THE MID
TO UPPER 50S ALONG THE SHORES OF LAKES ERIE AND ONTARIO.
IT WILL BE A LITTLE WARMER ON TUESDAY WITH HIGHS N THE MID/UPR 60S
INLAND TO THE LOWER 70S ALONG THE LAKESHORES AND LOWER TERRAIN.
HOWEVER...THE WARMER SURFACE TEMPS COINCIDE WITH A COOLING ALOFT TO
AROUND +5C AT 850MB AS THE AXIS OF THE PERSISTENT CANADIAN TROUGH CROSSES
THE REGION. THIS WILL YIELD THE CHANCE OF DAYTIME SHOWERS ON TUESDAY
WITH SOME NIGHTTIME LAKE EFFECT RAIN TUESDAY NIGHT...AND EVEN THE
ISOLATED RISK OF WATERSPOUTS.
THE LOW CHANCE OF DIURNAL CYCLE SHOWERS CONTINUES ON WEDNESDAY AS
THE UPPER TROUGH ROTATES ANOTHER SPOKE OF VORTICITY ACROSS THE
REGION. THE HIGH TEMPS WILL BUMP UP ANOTHER NOTCH...TO THE UPPER 60S
TO MID 70S...SO WILL BRING BACK A CHANCE OF THUNDERSTORMS DURING
WEDNESDAY AFTERNOON. THE 850MB TEMPS WARM SUFFICIENTLY TO EXCLUDE
THE RISK OF WATERSPOUTS. WEDNESDAY NIGHT WILL BE LESS COOL WITH
OVERNIGHT LOWS IN THE 50S ACROSS THE REGION...AND A LOW CHANCE OF AN
OVERNIGHT SHOWER AS WELL.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE DEEP LONGWAVE TROUGH OVER THE GREAT LAKES AND NORTHEASTERN STATE
DURING MIDWEEK WILL SLOWLY DE-AMPLIFY AND RETREAT INTO QUEBEC BY THE
END OF THE WEEK. THE LOW CHANCE OF SHOWERS ON THURSDAY WILL GIVE WAY
TO NIL POPS ON THU NIGHT AND FRIDAY. HIGH TEMPS WILL RISE FROM MID
70S THURSDAY TO THE UPPER 70S ON FRIDAY.
THE SLOW WARMING TREND WILL CONTINUE ON SATURDAY...BUT A CLOSED LOW
DEVELOPING OVER THE OHIO VALLEY MAY FORCE ATLANTIC MOISTURE TO
SPREAD NORTH INTO OUR REGION WITH A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
WEAK UPPER LEVEL RIDGING SHOULD KEEP CONDITIONS VFR FOR THE
REMAINDER OF THE AFTERNOON.
LOW PRESSURE WILL APPROACH THE REGION TONIGHT...WHICH WILL BRING
STEADY AND SOMETIMES HEAVY RAINFALL TO THE REGION TONIGHT. EXPECT
CIGS/VSBY TO GRADUALLY LOWER TO MVFR THIS EVENING FROM SW- NE AS
THIS LOW APPROACHES THE REGION. THE STRENGTHENING LOW WILL SET UP
A NE FLOW...WHICH IS LIKELY TO BRING EVEN LOWER CONDITIONS LATE
TONIGHT...WITH IFR OR LOWER CIGS A GOOD POSSIBLY. CIGS WILL BE
SLOW TO LIFT ON MONDAY MORNING...WITH A NORTHERLY UPSLOPE FLOW
AND LINGERING MOISTURE.
OUTLOOK...
MONDAY AFTERNOON...GRADUAL IMPROVEMENT FROM IFR/MVFR LATE
AFTERNOON AND EVENING.
TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
FRIDAY...VFR.
&&
.MARINE...
LOW PRESSURE WILL PIVOT SOUTH OF THE REGION TONIGHT AND THEN WILL
STRENGTHEN ACROSS EASTERN NEW YORK ON MONDAY. THIS WILL TIGHTEN THE
PRESSURE GRADIENT AND ESTABLISH A MODERATE NORTHERLY FLOW LATE
TONIGHT AND MONDAY. THE 12Z GFS APPEARS OVERDONE...BUT EVEN SO THE
NAM/RGEM ARE STRONGER THAN PREVIOUS RUNS AND SUPPORTS SMALL CRAFT
HEADLINES FOR LAKE ONTARIO...AND THE LOWER NIAGARA RIVER. EVEN LAKE
ERIE BEARS WATCHING...WITH WINDS/WAVES LIKELY TO APPROACH SMALL
CRAFT CRITERIA LATE TONIGHT AND MONDAY MORNING. WINDS WILL DIMINISH
MONDAY NIGHT...WITH A WEAKER FLOW FORECAST FOR MID-WEEK. COOLER
TEMPERATURES ALOFT SUGGEST THERE IS A CHANCE FOR WATERSPOUTS ON
TUESDAY NIGHT INTO WEDNESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR NYZ001>004-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT MONDAY FOR LOZ030.
SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR
LOZ042>044.
SMALL CRAFT ADVISORY FROM 5 AM TO 6 PM EDT MONDAY FOR
LOZ045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Jul 27, 5:07 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT SUN JUL 27 2014 NYZ001>004-010-011-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE- 507 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-280915- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 507 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAIN MAY DEVELOP ON MONDAY AS A POTENT UPPER LEVEL DISTURBANCE AND LOW PRESSURE SYSTEM CROSS THE REGION. THIS HAS THE POTENTIAL TO PRODUCE SOME FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-280915- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 507 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 27, 7:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EDT SUN JUL 27 2014
NYZ019-280015-
CHAUTAUQUA NY-
712 PM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST
OF FINDLEY LAKE...AND MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FINDLEY LAKE...
RIPLEY AND SHERMAN...
WESTFIELD...
MAYVILLE AND BARCELONA...
BROCTON...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4227 7977 4242 7948 4242 7944 4224 7931
4209 7977 4225 7977
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:51 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 27, 3:54 AM EDT | Special Weather Statement | BUF | Monroe | 51 min |
| Jul 27, 3:57 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 27, 4:49 AM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more | 34 hr |
| Jul 27, 4:58 AM EDT | Special Weather Statement | BUF | Oswego | 62 min |
| Jul 27, 5:16 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 42 min |
| Jul 27, 5:43 AM EDT | Special Weather Statement | BUF | Lewis | 62 min |
| Jul 27, 1:54 PM EDT | Small Craft Advisory | BUF | 33 hr | |
| Jul 27, 7:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 63 min |
Nearby
Special Marine Warnings in New York, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.